Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 221, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 6:25 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 30, 2018, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
362
WUUS54 KTSA 302325
SVRTSA
ARC033-047-131-310030-
/O.NEW.KTSA.SV.W.0221.180730T2325Z-180731T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
625 PM CDT MON JUL 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Franklin County in west central Arkansas...
Southeastern Crawford County in northwestern Arkansas...
Sebastian County in west central Arkansas...
* Until 730 PM CDT.
* At 625 PM CDT, severe thunderstorms were located along a line
extending from near Alma to Bonanza, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Ozark...
Charleston... Greenwood...
Alma... Barling...
Lavaca... Mulberry...
Mansfield... Dyer...
Hackett... Altus...
Bonanza... Branch...
Denning... Wiederkehr Village...
Excelsior... Bloomer...
Washburn... Burnville...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 9 and 21.
Interstate 49 between mile markers 22 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3510 9414 3507 9423 3521 9444
3556 9423 3546 9371
TIME...MOT...LOC 2325Z 295DEG 30KT 3549 9423 3523 9444
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
753
WWUS54 KTSA 302347
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
647 PM CDT MON JUL 30 2018
ARC033-302356-
/O.CAN.KTSA.SV.W.0221.000000T0000Z-180731T0030Z/
Crawford AR-
647 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3507 9423 3513 9433
3538 9416 3538 9414 3545 9412 3544 9408
3546 9403 3547 9406 3552 9403 3546 9371
TIME...MOT...LOC 2346Z 288DEG 35KT 3548 9397 3512 9422
$$
ARC047-131-310030-
/O.CON.KTSA.SV.W.0221.000000T0000Z-180731T0030Z/
Franklin AR-Sebastian AR-
647 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN FRANKLIN AND NORTHEASTERN SEBASTIAN COUNTIES...
At 646 PM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Mulberry to 3 miles northeast of
Huntington, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Ozark... Charleston...
Greenwood... Lavaca...
Mulberry... Mansfield...
Altus... Branch...
Denning... Wiederkehr Village...
Bloomer... Washburn...
Burnville... Fort Chaffee...
Caulksville... Crossroads...
Witcherville... Dayton...
Milltown... Vesta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3507 9423 3513 9433
3538 9416 3538 9414 3545 9412 3544 9408
3546 9403 3547 9406 3552 9403 3546 9371
TIME...MOT...LOC 2346Z 288DEG 35KT 3548 9397 3512 9422
HAIL...0.75IN
WIND...60MPH
$$552
WWUS54 KTSA 302357
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
657 PM CDT MON JUL 30 2018
ARC047-131-310030-
/O.CON.KTSA.SV.W.0221.000000T0000Z-180731T0030Z/
Franklin AR-Sebastian AR-
657 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN FRANKLIN AND EAST CENTRAL SEBASTIAN COUNTIES...
At 657 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Ozark to Echo, moving southeast
at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Ozark... Charleston...
Altus... Branch...
Denning... Wiederkehr Village...
Washburn... Fort Chaffee...
Caulksville... Etna...
Alix... Crossroads...
Meg... Milltown...
Peter Pender... Cecil...
Dayton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3508 9420 3512 9423
3527 9413 3538 9402 3550 9394 3546 9371
TIME...MOT...LOC 2357Z 295DEG 30KT 3545 9388 3509 9413
HAIL...0.75IN
WIND...60MPH
$$972
WWUS54 KTSA 310015
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
715 PM CDT MON JUL 30 2018
ARC047-131-310025-
/O.CAN.KTSA.SV.W.0221.000000T0000Z-180731T0030Z/
Franklin AR-Sebastian AR-
715 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN AND EAST
CENTRAL SEBASTIAN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3508 9420 3512 9423
3527 9413 3538 9402 3550 9394 3546 9371
TIME...MOT...LOC 0014Z 295DEG 30KT 3539 9372 3503 9397
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:19 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 30, 6:19 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 619 PM CDT Mon Jul 30 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Line of strong storms will continue to move through western AR and mainly be east of TAF sites by 00z. Potentially severe cell will move over KFSM between now and 00z with wind gusts near 50 knots possible along with IFR conditions. For the most part VFR conditions will prevail through the valid TAF period at all sites, however patchy fog may occur in some areas, possibly reducing visibility to MVFR or locally IFR between 06-15z. && .PREV DISCUSSION... /Issued 259 PM CDT Mon Jul 30 2018/ DISCUSSION... Strong to severe thunderstorms moving out of southeast Kansas into northeast Oklahoma this Afternoon with additional showers and thunderstorms developing along residual outflow boundaries left over from earlier storms across northeast Oklahoma into southwest Missouri. With that in mind, scattered showers and thunderstorms are expected to persist through much of the evening as an upper level shortwave approaches the region. Will continue to see the potential for strong to severe storms over the next few hours with large hail and damaging winds the main concern. Locally heavy rain will also be a concern with the storms this evening. The showers and thunderstorms are expected to come to an end late Tonight across extreme southeast Oklahoma as the upper level shortwave moves to the east of the area. Dry conditions with temperatures at or below normal are expected into the weekend as high pressure builds into the region from the north on Tuesday gradually shifting the east late in the week. Temperatures are expected to be unseasonably chilly wednesday morning with low temperatures about 10 degrees below normal for this time of year as the surface high settles overhead. A slow warming trend will take place as we move into the weekend and the low level winds become more southerly and the upper level ridge tries to build back over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 85 62 89 / 20 10 0 0 FSM 65 85 63 89 / 80 10 0 0 MLC 64 84 62 88 / 50 10 0 0 BVO 61 84 59 88 / 20 10 0 0 FYV 61 80 58 86 / 70 10 0 0 BYV 61 80 59 86 / 80 10 0 0 MKO 63 83 61 87 / 20 10 0 0 MIO 60 83 59 87 / 20 10 0 0 F10 63 84 61 88 / 20 10 0 0 HHW 67 87 64 91 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Jul 30, 5:45 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 545 PM CDT Mon Jul 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 545 PM CDT Mon Jul 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Southeast Oklahoma into northwest Arkansas. ONSET...Ongoing...diminishing after sunset. HEAVY RAIN. RISK...Limited. AREA...Northwest Arkansas into southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Numerous thunderstorms continue to spread eastward across far northeast Oklahoma, southeast Oklahoma, and northwest Arkansas. Locally damaging winds remain a possibility especially from east central Oklahoma through west central Arkansas. The severe weather potential will diminish after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... No rain is expected for the next few days after tonight. Temperatures will still be a bit below seasonal normals through mid week, but high temperatures will climb back into the low to mid 90s by the end of the week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 30, 4:34 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST 6 SW PRYOR 36.25N 95.39W
07/30/2018 M70 MPH MAYES OK EMERGENCY MNGR
&&
JBMLocal storm report, Jul 30, 4:35 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 4 N CLAREMORE 36.37N 95.62W
07/30/2018 ROGERS OK LAW ENFORCEMENT
POWER LINES DOWN IN ROADWAY.
&&
CKHSpecial weather statement, Jul 30, 4:41 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
441 PM CDT MON JUL 30 2018
OKZ060-064>066-070-302230-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-
441 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHWESTERN
MUSKOGEE...OKMULGEE...SOUTHERN TULSA AND NORTHERN OKFUSKEE COUNTIES
UNTIL 530 PM CDT...
At 440 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Bixby to 2 miles east of Stroud.
Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okmulgee... Bristow...
Okemah... Okfuskee...
Morris... Beggs...
Boley... Mounds...
Schulter... Depew...
Boynton... Slick...
Castle... Preston...
Bald Hill... Okmulgee State Park...
Welty... Liberty...
Wainwright... Jamesville...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 213 and 225.
Interstate 44 between mile markers 178 and 182.
LAT...LON 3579 9662 3592 9596 3563 9539 3555 9572
3555 9582 3552 9582 3538 9641 3542 9644
3546 9644 3546 9648 3563 9662
TIME...MOT...LOC 2140Z 316DEG 27KT 3587 9590 3575 9661Local storm report, Jul 30, 5:09 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG OCHELATA 36.60N 95.98W
07/30/2018 WASHINGTON OK BROADCAST MEDIA
LARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH.
&&
CASLocal storm report, Jul 30, 5:26 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG CLAREMORE 36.31N 95.62W
07/30/2018 ROGERS OK NWS EMPLOYEE
POWER POLES DOWN NEAR 12TH AND FLORENCE. TIME VIA RADAR.
&&
JBMSpecial weather statement, Jul 30, 5:43 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Tulsa OK 543 PM CDT MON JUL 30 2018 ARZ010-019-OKZ069-302315- Washington AR-Crawford AR-Adair OK- 543 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD... WASHINGTON AND EASTERN ADAIR COUNTIES UNTIL 615 PM CDT... At 543 PM CDT, strong thunderstorms were located along a line extending from near Cincinnati to 7 miles east of Stilwell. Movement was southeast at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Fayetteville... Farmington... Prairie Grove... West Fork... Lincoln... Westville... Greenland... Winslow... Cincinnati... Blackburn... Devils Den State Park... Brentwood... Strickler... Drake Field Airport... Walnut Grove... Woolsey... Ballard... Wedington... Rhea... Canehill... This includes Interstate 49 between mile markers 39 and 63. LAT...LON 3608 9407 3573 9399 3572 9454 3610 9459 TIME...MOT...LOC 2243Z 293DEG 31KT 3601 9453 3581 9450
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:43 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| Jul 30, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 45 min |
| Jul 30, 5:51 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Jul 30, 6:03 PM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.